News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Arrhythmias

Question: Bad PVCs


 jlr1965 - Sun Dec 03, 2006 10:07 pm

I am a 41 yr old Male. I have had PVC's for several years. At least that is what the Doctors have said. I was going to a cardiologist whom, after several visits, said I should go back to my regular Doctor since he saw no reason for me to see a cardiologist. I am taking 25 mg. Atenolol. Nexium, 25 mg Zocor and 1500 mg Niaspan. Recently, the palpitations have come back. I went back to my regular Doctor and he took an EKG and saw nothing. Although when laying down, I do not feel the extra beats. I feel them when standing or sitting. Although he does not feel it is anything to worry about. I am very worried. They are very bothersome and he set up an appointment again with my cardiologist to get checked again and told me to take 50mg of Atenolol. I don't feel them all the time. Some days I feel nothing, then all of a sudden, there they are and I get very stressed over them. What is your opinion?
Thank you

Jeff
 singinRN - Fri Dec 08, 2006 5:15 pm

There are many reasons for irregular heartbeats, which is what PVC's are. Some of them are as simple as being related to diet: a high intake of caffeine (from coffee, carbonated beverages, or OTC medications); an imbalanced diet, one that is deficient in potassium and or magnesium, which is very easy to check by blood levels; as well as other causes. One important question I have is do you or any of your blood relatives have a history of cardiac arrhythmias? If so, you should probably have a Holter monitor study for at least for 24 hours or some other form of more intense study. I hope this is helpful.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here